Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 92, NWS Lake Charles, LA

July 19, 2006Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 19, 2006, 5:59 PM CDT for Rapides Parish, Louisiana. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2006, 5:59 PM CDT (22:59 UTC)
Expired
Jul 19, 2006, 7:00 PM CDT
In force
61 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:47 PM CDTTSTM WND DMGAlexandria, LARAPIDES PARISH 911 REPORTING LOTS OF TREES DOWN ACROSS THE NORTHERN HALF OF THE PARISH.
Jul 19, 6:58 PM CDTTSTM WND DMGAlexandria, LABROADCAST MEDIA REPORTS NUMEROUS POWER OUTAGES IN NORTHERN RAPIDES PARISH...INCLUDING ALEXANDRIA...PINEVILLE...AND BALL. THEY ALSO REPORTED THAT A TREE HAD FALLEN ON A VEHICLE IN ALEXANDRIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2325 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 192259
SVRLCH
LAC079-200000-
/O.NEW.KLCH.SV.W.0092.060719T2259Z-060720T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
559 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA

* UNTIL 700 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHEAST OF BALL...AND MOVING SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BALL BY 620 PM CDT
   PINEVILLE BY 630 PM CDT
   ALEXANDRIA BY 640 PM CDT
   WOODWORTH AND LECOMPTE BY 655 PM CDT
   GARDNER BY 700 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3112 9225 3146 9222 3134 9279 3092 9279

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:04 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 19, 5:04 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT WED JUL 19 2006

.DISCUSSION...UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 621 IN EFFECT FOR NORTHERN HALF OF THE FORECAST AREA
UNTIL MIDNIGHT. FOR THE EVENING HOURS...RAISED POPS TO LIKELY
CATEGORY NE ZONES...TAPERING OFF TO MID RANGE CHANCE FOR NW
ZONES.

&&

.PREV DISCUSSION... (ISSUED 340 PM CDT WED JUL 19 2006)

UPDATE...
THUNDERSTORMS IN WESTERN MISSISSIPPI HAVE BECOME MORE ORGANIZED AS
THEY MOVED TOWARD THE FORECAST AREA. HAVE GONE AHEAD AND BUMPED UP
THE POPS IN THE GRIDS AND ZONE FORECAST FOR THE NORTHERN ZONES.
ALSO...ADDED THE MENTION OF FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...
HAS BEEN A FAIRLY QUIET DAY SO FAR WEATHER-WISE. HOWEVER...CLUSTERS
OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN WEST CENTRAL AND
SOUTHWEST MISSISSIPPI AS AN UPPER LEVEL IMPULSE ROTATING AROUND
THE UPPER LEVEL RIDGE TO THE NORTH ENTERS THE REGION.

THIS UPPER LEVEL VORT MAX IS EXPECTED TO CONTINUE TO MOVE WEST-
SOUTHWEST AND ACROSS THE NORTHERN ZONES...MAINLY NORTH OF HWY 190
DURING THE EVENING HOURS. THEREFORE...WILL KEEP 30 PERCENT POPS IN
THE FORECAST FOR THAT AREA AND JUST 20 PERCENT ELSEWHERE. ALTHOUGH
INSTABILITY NOT AS GREAT AS IT IS OFF TO THE NORTHEAST...WHERE A
SVR WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI...SOME OF THE STORMS THAT REACH THE AREA BEFORE
SUNDOWN COULD BE ON THE STRONG SIDE WITH EXCESSIVE LIGHTNING AND
GUSTY WINDS.

ON THURSDAY...FORECAST AREA WILL BE BEHIND THIS VORT MAX...WITH
SLIGHTLY DRIER CONDITIONS AND SOME NVA NOTED...THEREFORE WILL JUST
CARRY ISOLATED POPS ACROSS THE ENTIRE FORECAST AREA.

AS WE ENTER THE END OF THE WEEK INTO THE WEEKEND...UPPER LEVEL
RIDGE IS STILL EXPECTED TO WEAKEN AND MOVE BACK TO THE WEST...WITH
SUB-TROPICAL RIDGE HOLDING OFF TO THE EAST. THIS WILL ALLOW AN
UPPER LEVEL TROF/MOIST SHEAR AXIS TO DEVELOP ACROSS THE FORECAST AREA.
WILL CARRY CHANCE POPS THROUGH-OUT THE WEEKEND WITH THIS FEATURE.
TEMPERATURES SHOULD ALSO BE A LITTLE BIT LOWER AND CLOSER TO
NORMAL AS MORE CLOUD COVER AND CONVECTIVE ACTIVITY SHOULD BE
OCCURRING. ON A SIDE NOTE...THE LATEST GFS RUN PUSHED THE UPPER
LEVEL TROF AND DRIER SURFACE DEWPOINT BOUNDARY THROUGH THE
FORECAST AREA ON SUNDAY AND INTO THE GULF. NOT BUYING INTO THIS AT
THIS TIME AND WILL GO WITH THE ECMWF/DGEX THAT HANGS THE SURFACE
BOUNDARY NORTH OF THE FORECAST AREA.

DURING NEXT WEEK...SUB-TROPICAL RIDGE IS EXPECTED TO BUILD ACROSS
THE NORTHERN GULF AND INTO THE FORECAST AREA. THIS SHOULD BRING
TYPICAL SUMMER-TIME WEATHER WITH A DAILY CHANCE OF AFTERNOON AND
EARLY EVENING THUNDERSTORMS ALONG THE SEA-BREEZE.

AVIATION...
POSSIBILITY OF SOME THUNDERSTORMS IN THE VICINITY OF THE KAEX TAF
SITE LATE THIS AFTERNOON...EARLY EVENING AS THUNDERSTORM COMPLEX
IN WEST CENTRAL MISSISSIPPI HEADS THAT WAY. THESE STORMS MAY
PRODUCE SOME GUSTY WINDS AND FREQUENT TO CONTINUOUS LIGHTNING.
OTHERWISE MAINLY VFR CONDITIONS WILL PREVAIL.

MARINE...
LIGHT ONSHORE FLOW IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
DAYS AS WEAK HIGH PRESSURE RIDGES ACROSS THE NORTHERN GULF. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...INCREASING OVER THE WEEKEND.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...AND VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: JASPER...NEWTON...AND TYLER.

GM...NONE.

&&

13
Hazardous weather outlook, Jul 19, 4:18 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CDT WED JUL 19 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
418 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TEMPS THIS AFTERNOON WILL CLIMB TO THE MID TO UPPER 90S WITH HEAT
INDICES IN THE 100 TO 105 DEGREE RANGE. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON...MAINLY OVER
CENTRAL AND SOUTH CENTRAL LOUISIANA. NO SEVERE THUNDERSTORMS ARE
EXPECTED BUT SOME OF THE STORMS COULD BE STRONG WITH FREQUENT
LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MID TO UPPER 90S CAN BE EXPECTED AGAIN THURSDAY WITH TEMPERATURES
MODERATING BACK TO THE LOWER 90S BY THE WEEKEND. SCATTERED SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED EACH DAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.